Random Walks And The Colored Jones Function

It can be conjectured that the colored Jones function of a knot can be computed in terms of counting paths on the graph of a planar projection of a knot. On the combinatorial level, the colored Jones function can be replaced by its weight system. We give two curious formulas for the weight system of a colored Jones function: one in terms of the permanent of a matrix associated to a chord diagram, and another in terms of counting paths of intersecting chords.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Stavros Garoufalidis*.

Additional information

* S. G. was partially supported by an NSF and by an Israel-US BSF grant.

† M. L. was partly supported by GAUK 158 grant and by the Project LN00A056 of the Czech Ministry of Education.

Electronic supplementary material

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Garoufalidis*, S., Loebl†, M. Random Walks And The Colored Jones Function. Combinatorica 25, 651–671 (2005). https://doi.org/10.1007/s00493-005-0041-3

Download citation

Mathematics Subject Classification (2000):

  • 57N10
  • 57M25